MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER
Model Number 117-016
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Device lot number, expiration date unavailable.Device manufacture date unavailable because lot number unavailable.Manufacturer has been informed that this device will be returned for evaluation but has not been received at this time.Due to covid-19 crisis, the device return may be significantly delayed.
 
Event or Problem Description
A coronary vascular intervention procedure commenced to treat in stent restenosis (isr) within the patient's proximal circumflex artery.The physician chose a 1.7f spectranetics elca coronary atherectomy catheter to treat the patient.During the procedure, the device's distal marker band detached within the coronary artery.The physician was able to inflate a balloon, retrieved the marker band and removed it from the body.There was no harm reported to the patient.The manufacturer has been informed the device is being returned for evaluation; however it has not been received at this time.Due to covid-19 crisis, the device return may be significantly delayed.
 
Additional Manufacturer Narrative
D10): device returned to manufacturer on 29 june 2020.H3): device returned to manufacturer and device evaluation completed.H6): method, results and conclusions codes populated after device evaluation completed.Device evaluation: the device was returned on 29 june 2020 and evaluated on 02 july 2020 with a cross functional team.The balloon that was used to retrieve the marker band was also returned with the marker band still attached to the balloon.During visual inspection, the team observed scratches and marks on the marker band.The team also confirmed the band had broken horizontally.The break had allowed the band to slide off the tip of the catheter and was the cause of the experienced failure.During visual inspection of the device, there was no damage identified except fibers were slightly protruding from the tip.Follow up from information from the philips representative explained that the physician may have been lasing in the presence of contrast during the case.In the spectranetics instructions for use (ifu) for the elca device, 12.2, 8.B., it states: "flush all residual contrast media from the lasing site and vascular structures adjacent tot he lasing site, prior to activating the cvx-300 laser system.".

Brand Name
SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
ELCA
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9935985
Report Number1721279-2020-00091
Device Sequence Number16768412
Product Code LPC
UDI-Device Identifier00813132020057
UDI-Public00813132020057
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number117-016
Device Catalogue Number117-016
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight82
Date Report Sent to FDA01/01/2005